Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2011, 2:56 PM EDT for White County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 5, 2011, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County White County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102
WWUS82 KFFC 051856
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE JUL 5 2011
GAZ016-051930-
256 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE
COUNTY UNTIL 330 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUALATCHEE LAKE...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE COUNTY...INCLUDING AREAS AROUND
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...ROBERTSTOWN...UNICOI STATE PARK...HELEN...CLEVELAND...
SAUTEE...LEAF AND MOSSY CREEK. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3474 8362 3468 8363 3465 8365 3463 8363
3460 8364 3454 8361 3452 8364 3460 8387
3462 8387 3477 8382
TIME...MOT...LOC 1856Z 287DEG 10KT 3466 8378
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:46 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 5, 1:46 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 146 PM EDT TUE JUL 5 2011 .PREV DISCUSSION... /ISSUED 1022 AM EDT TUE JUL 5 2011/ UPDATE... UPDATED ZONES TO REMOVE MORNING FOG WORDING AND TWEAK AFTERNOON HIGHS UP A DEGREE OR TWO. LATEST SURFACE ANALYSIS SHOWS A COUPLE OF VERY WEAK SURFACE TROUGHS...ONE ACROSS NW GA AND ANOTHER NEAR A CSG TO MLJ LINE. THESE COULD PROVIDE A SUBTLE FOCUS FOR AFTERNOON CONVECTION. MORNING SOUNDING SHOWS A MOIST AND MODESTLY UNSTABLE AIRMASS... WITH 1.7 PW'S AND A PROJECTED AFTERNOON CAPE OF 1200-1500 J/KG. THE SOUNDING PROFILE IS MORE MOIST ADIABATIC WITH A VERY WEAK SHEAR PROFILE...ALL SUGGESTING TYPICAL GARDEN VARIETY PULSE AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...WITH ONLY A VERY SLIGHT RISK OF ISOLATED SEVERE. MAIN THREATS APPEAR TO BE FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. HOWEVER... IT SEEMS EVERY AFTERNOON A FEW STORMS PULSE TO SEVERE LEVELS... SO WILL CONTINUE TO WORD IN THE HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL OF VERY ISOLATED PULSE SEVERE STORMS DURING MAX HEATING. OTHERWISE... THE FORECAST POPS LOOK ON TRACK WITH SCATTERED TO NUMEROUS STORM COVERAGE EXPECTED WITH AMPLE MOISTURE AND A WEAKNESS IN THE UPPER LEVELS NOTED. /39 PREV DISCUSSION... /ISSUED 247 AM EDT TUE JUL 5 2011/ SHORT TERM /TODAY THROUGH THURSDAY/... LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE TROUGH HAS INDEED MOVED NORTHWARD THE LAST 24 HOURS AND WAS RESPONSIBLE FOR ENHANCED ACTIVITY OVER NORTH AND CENTRAL GEORGIA LAST EVENING. SHOULD BE MUCH QUIETER THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD WITH ONLY INSTABILITY REMAINING OVER EXTREME SOUTHERN SECTIONS WHERE 1000 J/KG MIXED CAPE IS DEPICTED. SOME LIGHT SHOWER DEVELOPMENT POSSIBLE IN THIS REGION BUT OTHERWISE JUST SOME PATCHY FOG TO BE CONCERNED WITH. AT THE MID AND UPPER LEVELS...RUC ANALYSIS SHOWS RIDGE ALOFT IS SUPPRESSED WELL TO THE SOUTH OFF THE ATLANTIC COAST WHILE A SHORTWAVE TROUGH ROTATES THROUGH THE TENNESSEE AND LOWER MISSISSIPPI VALLEYS. THROUGH THIS AFTERNOON...TROUGH WILL CONTINUE TO DRIFT SOUTHEAST BUT DIRECT INFLUENCES SHOULD REMAIN LARGELY WEST OF THE FORECAST AREA. NONETHELESS...ABUNDANT LOW LEVEL MOISTURE ALONG WITH THE LACK OF ANY SUBSIDENCE SHOULD ALLOW FOR CONVECTION EARLY AND ABUNDANTLY TODAY. IN FACT...LOW LEVEL MOISTURE LOOKS TO BE SLIGHTLY HIGHER TODAY WHICH WILL RESULT IN CAPE VALUES HIGHER THAN PREVIOUS DAYS WITH GFS BUFR SHOWING CLOSE TO 3000 J/KG OF ENERGY AVAILABLE. THIS MAY ALLOW FOR MORE ROBUST CONVECTION AND WITH 500 TEMPS STILL AROUND -8C SHOULD KEEP HAIL THREAT MODERATE ALONG WITH THE ENHANCED CHANCES FOR WET MICROBURSTS. AS FAR AS POP DISTRIBUTION...STILL LOOKS LIKE THE NORTH IS FAVORED BUT WILL NOT TRY TO GET TOO CUTE AS PARAMETERS INDICATE ENOUGH MOISTURE AND INSTABILITY IN PLACE TO GET STORMS GOING CWA WIDE. FOR WED AND THU...MID AND UPPER LEVEL TROUGH AXIS SHEARS OUT BUT REMAINS JUST TO THE WEST OF THE AREA AS 590 HIGH REMAINS WELL SOUTH. THIS WILL PROMOTE A POP DISTRIBUTION EACH DAY FAVORING THE NORTHERN ZONES WITH HIGH END CHANCE FOR NOW. CONVECTIVE PARAMETERS REMAIN FAIRLY SIMILAR THROUGH THE SHORT TERM PERIOD WITH STRONG TO ISOLATED SEVERE EXPECTED EACH AFTERNOON WITH HAIL AND MICROBURST WINDS THE MAIN CONCERNS. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SURFACE TROUGH REMAINS INCREDIBLY CONSISTENT THROUGH THE PERIOD ACTING AS THE FOCUS FOR ADDITIONAL SCT SHOWER AND THUNDERSTORM DEVELOPMENT. THE MAIN DIFFERENCE WILL BE THE RE ESTABLISHMENT OF THE UPPER HIGH. IT DOES NOT LOOK TO BE STRONG ENOUGH TO SUPPRESS ACTIVITY SUBSTANTIALLY BUT COVERAGE SHOULD BE LIMITED TO LOW TO MID RANGE CHANCE THROUGH THE PERIOD. NOT BITING YET ON THE NAM12 DEPICTION OF A WAVE UP THE EAST COAST LATE IN THE WEEK. WILL CONTINUE TO MONITOR FOR OTHER MODELS JOINING THIS SOLUTION. && .AVIATION... 18Z UPDATE... STILL EXPECTING AFTERNOON AND EVENING CONVECTION TO START UP. THUNDERSTORMS SHOULD GET GOING AFTER 20Z WITH THEM AFFECTING THE ATL AREA TAF SITES BY 22Z-00Z. WINDS WILL CONTINUE OUT OF THE WEST IN THE 5-10KT RANGE THROUGH THE PERIOD. EXPECTING VFR CEILINGS AND VSBYS THROUGH THE PERIOD EXCEPT IN AND AROUND TSRA DEVELOPMENT. THERE MAY BE A BRIEF PERIOD OF MVFR VSBYS AROUND 10Z-13Z WITH SOME GROUND FOG DEVELOPING BUT IT WILL BE HEAVILY DEPENDENT OF HOW MUCH RAIN EACH TAF SITE RECEIVES. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE HIGH ON WINDS AND CEILINGS CONFIDENCE MEDIUM ON VSBYS AND TSRA/SHRA DEVELOPMENT. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 71 95 71 / 60 40 50 40 ATLANTA 91 73 92 73 / 60 40 50 30 BLAIRSVILLE 84 67 85 66 / 60 40 60 30 CARTERSVILLE 90 67 93 67 / 60 40 50 30 COLUMBUS 93 72 94 73 / 50 40 40 30 GAINESVILLE 90 71 91 71 / 60 40 50 30 MACON 93 71 95 71 / 40 30 40 40 ROME 91 69 95 68 / 60 30 50 30 PEACHTREE CITY 90 69 92 68 / 60 40 50 30 VIDALIA 94 75 95 75 / 30 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 12:46 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EDT TUE JUL 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1246 PM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS WITH POSSIBLE ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... INCREASED LOW LEVEL MOISTURE...STRONG INSTABILITY...AND INTERACTIONS WITH UPPER LEVEL DISTURBANCES MAKE THUNDERSTORMS LIKELY TODAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW THUNDERSTORMS COULD BE VIGOROUS ENOUGH TO REACH SEVERE CRITERIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE GUSTY WINDS TO 40 MPH...DIME SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. ANY STORMS THAT BECOME SEVERE WILL HAVE GUSTY WINDS TO 60 MPH AND QUARTER SIZE HAIL. THE BEST LOCATION FOR SCATTERED TO NUMEROUS AND POSSIBLY ISOLATED SEVERE THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... INCREASED LOW LEVEL MOISTURE OVER THE REGION AND CAPE VALUES NEAR 3000 J/KG...WILL BE THE MAIN INGREDIENTS NEEDED FOR SCATTERED TO NUMEROUS WITH POSSIBLY ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE ARE A LOT OF OLD BOUNDARIES LEFT OVER FROM YESTERDAYS THUNDERSTORM ACTIVITY WHICH WILL ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND EVENING CONVECTIVE DEVELOPMENT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 2:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE JUL 5 2011
GAZ016-051930-
256 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE
COUNTY UNTIL 330 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUALATCHEE LAKE...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE COUNTY...INCLUDING AREAS AROUND
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...ROBERTSTOWN...UNICOI STATE PARK...HELEN...CLEVELAND...
SAUTEE...LEAF AND MOSSY CREEK. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3474 8362 3468 8363 3465 8365 3463 8363
3460 8364 3454 8361 3452 8364 3460 8387
3462 8387 3477 8382
TIME...MOT...LOC 1856Z 287DEG 10KT 3466 8378The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Jul 4, 8:38 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Paulding | 52 min |
| Jul 4, 9:00 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 4, 9:08 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton | 37 min |
| Jul 5, 2:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 35 min |
| Jul 5, 3:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jul 5, 3:53 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 37 min |
| Jul 5, 3:55 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 35 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 5, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 36 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | FFC | Carroll | 43 min |
| Jul 5, 7:26 PM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Jul 5, 7:34 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jul 5, 7:39 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 47 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.